MAUDE Adverse Event Report: ARTHREX, INC. BIO-INTERFSCRW CAN-DELTATPRER 9X35MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX, INC. BIO-INTERFSCRW CAN-DELTATPRER 9X35MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number BIO-INTERFSCRW CAN-DELTATPRER 9X35MM
Health Effect - Clinical Code Discomfort (2330)
Date of Event 07/05/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.Device disposition is unknown.The cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported, that on (b)(6) 2016 an ar-5035tb-09 bio- interference screw was placed in the tibia and 18 months the screw is removed without signs of biodegradation.Additional information obtained 7/13/2018: the patient's bone quality was reported to be medium.The original procedure took place on (b)(6) 2016.During the original surgery the ar-5035tb-09 bio-interference screw was implanted along with one ac tightrope rt.Nothing was implanted during the second surgery as the procedure was just to remove the ar-5035tb-09 bio-interference screw due to patient discomfort of placement of the same.
 
Additional Manufacturer Narrative
Complaint confirmed.The received screw was undamaged and did not show signs of biodegradation.Absorption of biodegradable implants begins at implantation as a result of normal hydrolysis of the implant.The rate at which the implant degrades and is reabsorbed can be affected by numerous factors including, but not limited to implantation site vascularity, stress on the implants, surgical techniques employed during implantation, patient factors (such as age, immune system status, bone quality, body chemistry and sensitivity to implant materials), and patient post-op compliance to rehabilitation protocols.There is no minimum or maximum established resorption rates for bioabsorbable implants.Bioabsorbable implants are designed with material properties required to maintain necessary properties throughout the healing process under normal patient conditions.

Brand Name
BIO-INTERFSCRW CAN-DELTATPRER 9X35MM
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7713368
Report Number1220246-2018-00564
Device Sequence Number13707081
Product Code MAI
UDI-Device Identifier00888867035461
UDI-Public00888867035461
Combination Product (Y/N)N
Initial Reporter CountryAR
PMA/510(K) Number
K062466
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2017
Device Model NumberBIO-INTERFSCRW CAN-DELTATPRER 9X35MM
Device Catalogue NumberAR-5035TB-09
Device Lot Number10024303
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/08/2018
Initial Date Received by Manufacturer 07/05/2018
Supplement Date Received by Manufacturer07/05/2018
Initial Report FDA Received Date07/24/2018
Supplement Report FDA Received Date08/22/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;